Volume 14, issue 2 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Quasisymmetric nonparametrization and spaces associated with the Whitehead continuum

Juha Heinonen and Jang-Mei Wu

Geometry & Topology 14 (2010) 773–798
Abstract

The decomposition space R3Wh associated with the Whitehead continuum Wh is not a manifold, but the product (R3Wh) ×Rm is homeomorphic to R3+m for any m 1 (known since the 1960’s). We study the quasisymmetric structure on (R3Wh) ×Rm and show that the space (R3Wh) ×Rm may be equipped with a metric resembling R3+m geometrically and measure theoretically—it is linearly locally contractible and Ahlfors (3+m)–regular—nevertheless the resulting space does not admit a quasisymmetric parametrization by R3+m.

In memory of Juha Heinonen, an extraordinary mathematician and friend, who passed away after the mathematical work in this paper was completed. – J-M W

Keywords
Whitehead continuum, decomposition space, quasisymmetric parametrization, quasisymmetric map
Mathematical Subject Classification 2000
Primary: 30C65
Secondary: 57N16, 57N45
References
Publication
Received: 5 March 2008
Revised: 28 October 2009
Accepted: 7 December 2009
Published: 19 February 2010
Proposed: Colin Rourke
Seconded: Tobias Colding, David Gabai
Authors
Juha Heinonen
Department of Mathematics
University of Michigan
530 Church Street
Ann Arbor, MI 48109-1043
USA
Jang-Mei Wu
Department of Mathematics
University of Illinois
1409 West Green Street
Urbana, IL 61822
USA